MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 CHANNEL DRAIN

C.R. BARD INC. (COVINGTON) -1018233 CHANNEL DRAIN
Catalog Number 072231
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the wound drain tubing kinked easily (pcn#: 072189, pcn#: 072231), and trocar was difficult to insert.Very hard to pull through the rubber component of the drain through the skin, one had to pull so hard that it avulses the skin from the underlying tissue (pcn#: 072189, pcn#: 072231).Customer tunnel the drain, and the trocar was so dull (pcn#: 072189, pcn#: 072231) they had to exert such a large amount of force that it become difficult to control, concern this might cause the trocar to impale other areas of the patient body.Trocar could not be bent and caused discomfort and insertion challenge created a delay in the operating room and could extend case time by a few minutes.Made appropriate insertion of the drain in difficult in hard-to-reach places, this could be dangerous as the trocar needed to be inserted deeper and could cause bleeding.Unable to set the correct angle of exit, especially in below-knee amputation (pcn#: 072189, pcn#: 072231) and dangerous or painful to patients and difficult to remove.Several patients were in tears because the hubs caused lasting pain on removal.Due to the addition of the white flange on the tubing, the bard channel drains were harder to remove and caused more pain for the patients difficult to remove due to the flange.The blades included in kits were not bard parker.They were not sharp.Must immediately change them out for the bard parker blade.As a result, waste 2 to 4 blades every time because of their inability.
 
Event or Problem Description
It was reported that the wound drain tubing kinked easily (pcn# 072189, pcn# 072231), and trocar was difficult to insert.Very hard to pull through the rubber component of the drain through the skin, one had to pull so hard thit it avulses the skin from the underlying tissue (pcn# 072189, pcn# 072231).Customer tunnel the drain, and the trocar was so dull (pcn# 072189, pcn# 072231) they had to exert such a large amount of force that it become difficult to control, concern this might cause the trocar to impale other areas of the patient body.Trocar could not be bent and caused discomfort and insertion challenge created a delay in the operating room and could extend case time by a few minutes.Made appropriate insertion of the drain in difficult in hard-to-reach places, this could be dangerous as the trocar needed to be inserted deeper and could cause bleeding.Unable to set the correct angle of exit, especially in below-knee amputation (pcn# 072189, pcn# 072231) and dangerous or painful to patients and difficult to remove.Several patients were in tears because the hubs caused lasting pain on removal.Due to the addition of the white flange on the tubing, the bard channel drains were harder to remove and caused more pain for the patients difficult to remove due to the flange.The blades included in kits were not bard parker.They were not sharp.Must immediately change them out for the bard parker blade.As a result, waste 2 to 4 blades every time because of their inability.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.No actions can be taken at this time since a root cause was not identified.A dhr could not be performed since no lot number was provided.The instructions for use were found adequate and state the following: indications: wound drains are used to remove exudates from wound sites.Warnings: an effective closed suction drain system requires maintenance of the system to preserve patency.The drain must not be allowed to occlude nor the reservoir to completely fill; and reservoir suction must be maintained in order for the system to function properly.Verify that the system is functioning properly.If the system is not maintained properly, surgical complications, including hematomas, may result.In the event of occlusion of the drain, all wound drainage via the drain ceases.Careful attention to the drain will minimize the possibility of this problem.If occlusion does occur, the drain can be aspirated by connecting suction to the reservoir outlet or temporarily disconnecting the drain from the reservoir and applying suction directly to the drain.If an air-tight seal between the drain and the skin where the drain emerges is not achieved, the air leak must be rectified or the system must be converted to open drainage.An airtight seal between all system components (drain, adaptor and reservoir) is necessary for proper system function.Leaving the soft silicone elastomer drain implanted for any period of time so as to cause tissue ingrowth around the drain can interfere with easy removal and may effect the performance of the drain.The surgeon should monitor the patients rate of wound healing.Evacuators should be used in cardio-thoracic surgery only after the lung is fully expanded and all air leaks have sealed.Drain perforations or channels must lie within the wound or cavity to be drained, otherwise inadequate drainage may result.To avoid the possibility of drain damage or breakage: avoid suturing through drains.Drains should lie flat and in line with the skin exit areas.Particular care should be taken to avoid any obstacles to the drain exit path.Drains should be checked for free motion during closure to minimize the possibility of breakage.Drain removal should be done gently by hand.Drains should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.Surgical removal may be necessary if drain is difficult to remove or breaks.In the event an air-tight seal is not achieved, the reservoir will rapidly fill with air from the leak; subsequent drainage to the reservoir will occur only if allowed by gravity and wound exudate forcing the flow.Entry into the reservoir is allowed only by displacement of air in the reservoir by wound exudate flow.In this displacement process, air reflux from the reservoir to the wound can occur and increase the likelihood of back-contamination across the anti-reflux valve.In the event of drain occlusion by fibrin, clots, or other particulate matter, all wound drainage via the drain ceases.If the reservoir is not emptied when it is full, equilibrium between the drain and reservoir at wound pressure will ultimately occur and drainage from the wound site will cease.When the reservoir and drain are at the same pressure and the reservoir is full of fluid, the likelihood of back-contamination across the anti-reflux valve is increased.When used to drain the pleural cavity in the presence of an air leak, drains must be attached to an appropriate pleural cavity drainage system to prevent tension pneumothorax.Drain placement the surgeon should irrigate the wound with sterile fluid, then suction the irrigating fluid and gross debris from the operative site.Tubes should lie flat and in line with the anticipated skin exit.To facilitate later removal by manual traction, the tubing should not be curled, pinched, or sutured internally.Positioning of the drain in the body cavity, as well as the number of drains indicated, should be determined by the operating surgeon.Drain tubing should be placed within the wound by approximating the areas of critical fluid collection.Care must be taken to ensure that all drain perforations or channels lie completely within the wound or cavity to be drained.Taping or a triple loop suture (around and not through the tubing) will aid in preventing accidental drain displacement.Deep drainage is best accomplished by using one or more drains for each level of tissue.Each level should be evacuated by a separate vacuum source.Care must be exercised to avoid damage to the drain (see warnings).The tubing should be repeatedly checked during closure for free motion to avoid breakage and/or fragment retention within the wound.Correction: e.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
CHANNEL DRAIN
Common Device Name
CHANNEL DRAIN
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21432185
Report Number1018233-2025-01131
Device Sequence Number19985096
Product Code GBX
UDI-Device Identifier00801741049910
UDI-Public(01)00801741049910
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number072231
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Supplement Date Received by Manufacturer04/21/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown